MAUDE Adverse Event Report: GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE

GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR; HYSTEROSCOPE
Model Number EIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The evaluation found a broken tip with missing fragments.Device history records were reviewed and showed the product met all specifications upon release.Based on the results of the investigation, it is likely that the following led to the malfunction: the sheath tip was accidentally damaged during device reprocessing, such as impact or being dropped.However, the root cause of the complaint could not be conclusively specified.This issue is addressed in the instructions for use (ifu): failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects.Do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus, the cf resectoscope inner sheath, had a broken tip.The issue was found during reprocessing.There were no reports of patient harm.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
HYSTEROSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17680574
Report Number3011050570-2023-00133
Device Sequence Number6154203
Product Code HIH
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Device Lot NumberDF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Initial Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown